IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v269y1999i1p125-131.html
   My bibliography  Save this article

Zipf's law in income distribution of companies

Author

Listed:
  • Okuyama, K
  • Takayasu, M
  • Takayasu, H

Abstract

Distribution functions of annual income of companies are analyzed based on two company databases. A clear power law distribution consistent with the Zipf's law can be confirmed for Japanese companies over more than three decades in income scale. Similar distributions can be confirmed in some other countries. It is confirmed that such power laws hold in most of job categories with slightly modified exponents. An annual income of a company is about two orders of magnitude smaller than its total assets, and the growth rate distribution of income is nearly independent of the income size in contrast to the case of growth rate of assets.

Suggested Citation

  • Okuyama, K & Takayasu, M & Takayasu, H, 1999. "Zipf's law in income distribution of companies," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 269(1), pages 125-131.
  • Handle: RePEc:eee:phsmap:v:269:y:1999:i:1:p:125-131
    DOI: 10.1016/S0378-4371(99)00086-2
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437199000862
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:269:y:1999:i:1:p:125-131. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.